Alert archive / Missouri / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 396, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jul 23, 2011, 4:14 PM CDT for Oregon County, Missouri. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2011, 4:14 PM CDT (21:14 UTC)
- Expired
- Jul 23, 2011, 5:15 PM CDT
- In force
- 61 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.5 in
- Wind
- 60.0 mph
County Oregon County, MO
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.2 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 829 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 1413 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
356
WUUS53 KSGF 232114
SVRSGF
MOC149-232215-
/O.NEW.KSGF.SV.W.0396.110723T2114Z-110723T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
414 PM CDT SAT JUL 23 2011
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN OREGON COUNTY IN SOUTH CENTRAL MISSOURI...
* UNTIL 515 PM CDT.
* AT 411 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 5 MILES NORTH OF GREER...OR 20 MILES SOUTHEAST
OF MOUNTAIN VIEW...MOVING SOUTH AT 10 MPH. A SECOND STRONG STORY WAS
RAPIDLY DEVELOPING NORTHWEST OF ALTON. THESE STORMS WILL BE CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.
* LOCATIONS IMPACTED INCLUDE ALTON...GREER AND WILDERNESS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING DAMAGING WINDS...IF
YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3668 9113 3669 9157 3688 9147 3689 9145
3688 9123 3686 9122 3684 9122 3683 9120
TIME...MOT...LOC 2113Z 006DEG 11KT 3684 9139
WIND...HAIL 60MPH <.50IN
$$
RUNNELS1 follow-up statement
179
WWUS53 KSGF 232132
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
432 PM CDT SAT JUL 23 2011
MOC149-232215-
/O.CON.KSGF.SV.W.0396.000000T0000Z-110723T2215Z/
OREGON MO-
432 PM CDT SAT JUL 23 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR NORTHERN OREGON COUNTY...
AT 426 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A PAIR OF SEVERE THUNDERSTORMS OVER NORTHERN GREENE
COUNTY. THE STRONGEST OF THE TWO STORMS WAS LOCATED 15 MILES
NORTHWEST OF ALTON MOVING SLOWLY TO THE SOUTHWEST. DAMAGING WINDS
OVER 60 MPH ARE EXPECTED WITH THIS STORM. THE SECOND SEVERE STORM
WAS LOCATED 10 MILES NORTH OF ALTON...MOVING SLOWLY SOUTHWARD. THIS
STORM WAS WEAKENING BUT MAY STILL PRODUCE WINDS OF 50 TO 60 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING DAMAGING WINDS...IF
YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3668 9113 3669 9157 3688 9147 3689 9145
3688 9123 3686 9122 3684 9122 3683 9120
TIME...MOT...LOC 2130Z 006DEG 11KT 3679 9140
WIND...HAIL 60MPH <.50IN
$$
RUNNELS
RUNNELSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 3:57 PM CDT, 17 minutes earlier.
Area forecast discussion, Jul 23, 3:57 PM CDT, 17 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
357 PM CDT SAT JUL 23 2011
.DISCUSSION...
SCATTERED THUNDERSTORMS HAVE DEVELOPED ACROSS PORTIONS OF SOUTHERN
MISSOURI INTO PORTIONS OF CENTRAL MISSOURI THIS AFTERNOON...AS
TEMPERATURES HAVE WARMED INTO THE MIDDLE TO UPPER 90S...TEMPERATURES
ACROSS SOUTHEAST KANSAS AND FAR SOUTHWESTERN MISSOURI HAVE REACHED
THE 100 DEGREE MARK. SLIGHTLY WARM MID LEVEL TEMPERATURES ARE ALSO
IN PLACE ACROSS THESE AREAS RESULTING IN MORE OF A CAP ACROSS
THESE AREAS. EXPECT THE CAP TO HOLD ACROSS THE WESTERN CWA
TODAY...WITH SCATTERED THUNDERSTORM DEVELOPMENT REMAINING A
POSSIBILITY. GREATEST CHANCE WILL BE GENERALLY EAST OF HIGHWAY 65
THROUGH THE EARLY EVENING HOURS. WIDE SPREAD SEVERE WEATHER IS NOT
EXPECTED...A FEW STRONG WIND GUSTS MAY BE POSSIBLE WITH THE
STRONGER STORMS.
A COLD FRONT IS CURRENTLY LOCATED ACROSS NEBRASKA AND IOWA THIS
AFTERNOON. THIS ACTIVITY SHOULD DRIFT TO THE SOUTH THIS EVENING
INTO THE OVERNIGHT HOURS. THE LOW LEVEL JET WILL VEER AND
INSTABILITY WILL WEAKEN OVERNIGHT AS THE CAP INCREASES WITH THE
LOSS OF DAY TIME HEATING. HOWEVER...A FEW ISOLATED STORMS MAY
STILL BE CAPABLE OF DRIFTING INTO THE FAR NORTHWESTERN PORTIONS OF
THE FORECAST AREA OVERNIGHT INTO SUNDAY MORNING BEFORE
DISSIPATING.
THE TEMPERATURE FORECAST LOOKS TO BE ON THE TRICKY SIDE FOR SUNDAY.
WITH POSSIBLE MORNING CONVECTION...MORE CLOUD COVER MAY BE
PRESENT ACROSS THE AREA. HOWEVER...WITH THE VERY WARM AIRMASS AND
DRY SURFACE CONDITIONS...TEMPERATURES WILL RECOVER QUICKLY WITH
ANY BREAKS IN THE CLOUDS. THEREFORE...HAVE GONE MUCH WARMER THAN
GUIDANCE WITH TEMPERATURES CLOSER TO TODAYS READINGS. GENERALLY
EXPECT HIGHS TO WARM INTO THE MIDDLE 90S TO AROUND 100 DEGREES
WITH HEAT INDEX VALUES IN THE 98 TO 108 RANGE. WILL CONTINUE THE
EXCESSIVE HEAT WARNING AND HEAT ADVISORY THROUGH 7 PM SUNDAY.
WILL HAVE TO WATCH FOR ANY OUTFLOW BOUNDARIES THAT SET UP FROM
THE CONVECTION OVERNIGHT. AS REDEVELOPMENT OF THUNDERSTORMS SUNDAY
AFTERNOON ARE EXPECTED ALONG THESE BOUNDARIES. AT THIS TIME EXPECT
DEVELOPMENT TO BE MAINLY ACROSS SOUTHERN MISSOURI. A FEW STRONG
STORMS MAY BE POSSIBLE WITH THIS ACTIVITY.
A WEAK COLD FRONT IS THEN EXPECTED TO SLIDE SOUTH THROUGH THE AREA
SUNDAY NIGHT INTO MONDAY...THIS WILL BRING ADDITIONAL CHANCES FOR
THUNDERSTORM DEVELOPMENT TO THE REGION.
AN UPPER LEVEL RIDGE WILL BEGIN TO BUILD BACK OVER THE REGION BY
THE MIDDLE OF THE WORK WEEK. THIS WILL PLACE THE AREA WITHIN A
REGION OF NORTHWEST FLOW ON TUESDAY. WITH THE AREA ON THE EASTERN
EDGE OF THE RIDGE...CANNOT RULE OUT SOME PULSE TYPE STORMS OR AN
MCS RIDGING DOWN THE NORTHWEST FLOW ON TUESDAY. BY MID WEEK THE
RIDGE WILL SHIFT EAST...DIRECTLY OVER THE SOUTHERN PLAINS AND
OZARKS. THIS WILL BE MARKED WITH A RETURN TO HOT CONDITIONS FOR
THE AREA. ANOTHER FRONT MAY THEN DROP SOUTH ACROSS THE OZARKS
NEXT FRIDAY NIGHT INTO SATURDAY BRINGING ADDITIONAL CHANCES FOR
THUNDERSTORMS TO THE AREA.
WISE
&&
.AVIATION...
SCATTERED TSRA EXPECTED TO DEVELOP AGAIN THIS AFTERNOON...THOUGH KBBG
ON EASTWARD INTO SOUTH CENTRAL MISSOURI TO HAVE SLIGHTLY GREATER
TSRA CHANCES DUE TO GREATER MOISTURE. HAVE MAINTAINED ONLY A CB
GROUP AT KJLN THOUGH VCTS MAY BE REQUIRED AS TEMPERATURES HIT
CONVECTIVE TEMPERATURE OF SLIGHTLY OVER 100 DEGREES. DIRECTIONAL
WIND SHEAR IN THE KJLN AREA WILL BE PRESENT AFTER 06Z THOUGH 25
KNOT LOW LEVEL JET EXPECTED TO PRECLUDE A WIND SHEAR IMPACT.
RUNNELS
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...HEAT ADVISORY UNTIL 7 PM CDT SUNDAY FOR MOZ079>083-089>092-
094>098-102>106.
EXCESSIVE HEAT WARNING UNTIL 7 PM CDT SUNDAY FOR MOZ055>058-
066>071-077-078-088-093-101.
KS...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT SUNDAY FOR KSZ073-097-101.
&&Hazardous weather outlook, Jul 23, 1:07 PM CDT, 3 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 107 PM CDT SAT JUL 23 2011 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-241815- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 107 PM CDT SAT JUL 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE HAZARDOUS WEATHER RISK LEVEL IS...EXTREME. WEATHER HAZARDS EXPECTED... LIMITED LIGHTNING RISK. LIMITED THUNDERSTORM WIND DAMAGE RISK. EXTREME RISK FOR EXCESSIVE HEAT. ELEVATED FIRE WEATHER RISK. DISCUSSION... WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED TO FORM THIS AFTERNOON. STORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING BRIEF PERIODS OF HEAVY RAIN...FREQUENT CLOUD TO GROUND LIGHTNING...AND WIND GUSTS TO 50 MPH. WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...A FEW THUNDERSTORM WIND GUSTS IN EXCESS OF 60 MPH WILL BE POSSIBLE WITH THE STRONGEST THUNDERSTORMS. THOUGH THUNDERSTORM DEVELOPMENT IS POSSIBLE ACROSS THE ENTIRE AREA THIS AFTERNOON...THE BEST POTENTIAL FOR THUNDERSTORM DEVELOPMENT IS GENERALLY EXPECTED ACROSS AREAS SOUTH OF THE INTERSTATE 44 CORRIDOR AND EAST OF HIGHWAY 65. THIS THUNDERSTORM ACTIVITY IS EXPECTED TO DISSIPATE BY MID EVENING. ADDITIONAL ISOLATED THUNDERSTORMS MAYBE POSSIBLE ACROSS SOUTHEASTERN KANSAS AND WEST CENTRAL MISSOURI OVERNIGHT. HEAT INDEX VALUES WILL AGAIN TOP OUT IN THE 98 TO 108 DEGREE RANGE THIS AFTERNOON. IN ADDITION TO THESE HOT AFTERNOON CONDITIONS...OVERNIGHT LOWS ARE ONLY EXPECTED TO DROP INTO THE MIDDLE TO UPPER 70S TONIGHT. THESE VERY WARM OVERNIGHT LOWS WILL ENHANCE THE OVERALL HEAT THREAT. AN ELEVATED FIRE WEATHER RISK IS EXPECTED TODAY...ESPECIALLY OVER SOUTHEASTERN KANSAS AND WESTERN MISSOURI WHERE VEGETATION IS QUITE DRY...AFTERNOON HUMIDITY WILL BE LOW...AND MODERATELY STRONG WIND GUSTS WILL OCCUR. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. EXCESSIVE HEAT WILL CONTINUE THROUGH AT LEAST SUNDAY EVENING AS AFTERNOON HEAT INDEX VALUES ARE EXPECTED TO AGAIN BE BETWEEN 98 AND 108 DEGREES. ALONG WITH THE HEAT RISK...THERE WILL BE A CHANCE FOR THUNDERSTORMS SUNDAY THROUGH MONDAY. A FEW OF THESE STORMS MAY BE CAPABLE OF PRODUCING DAMAGING DOWNBURST WIND GUSTS IN EXCESS OF 60 MPH. ADDITIONAL THUNDERSTORMS WILL THEN BE POSSIBLE TOWARDS THE END OF NEXT WEEK. OPPRESSIVE HEAT AND HUMIDITY WILL RETURN TO THE REGION FROM THE EARLY TO MIDDLE PART OF NEXT WORK WEEK...THROUGH AT LEAST NEXT WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) WFO SGF
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 3:37 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Ozark | 53 min |
| Jul 23, 3:47 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Phelps, Texas | 51 min |
| Jul 23, 4:50 PM CDT | Severe Thunderstorm Warning | SGF | Greene | 40 min |
| Jul 23, 4:53 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Oregon | 67 min |
| Jul 23, 4:57 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Greene, Polk | 35 min |
| Jul 23, 5:11 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Ozark | 31 min |
| Jul 23, 6:12 PM CDT | Severe Thunderstorm Warning | SGF | Howell | 33 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.